MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 1.8/2.4MM DOUBLE-ENDED DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. 1.8/2.4MM DOUBLE-ENDED DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 71174930
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an internal fixation surgery, one 1.8/2.4 mm double-ended drill guide broke after it was placed in the plate hole and an attempt was made to reposition it.No piece fell into the patient's wound.The procedure was resumed without any surgical delay using a sn back-up device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
1.8/2.4MM DOUBLE-ENDED DRILL GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22767945
Report Number1020279-2025-01365
Device Sequence Number8153017
Product Code FZX
UDI-Device Identifier00885556387795
UDI-Public885556387795
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71174930
Device Lot Number15ETD0005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Initial Report FDA Received Date08/10/2025
Date Device Manufactured06/15/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale